# SDR CA040421003

- Difficulty date: April 20, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Make and model: Cessna 208
- Aircraft time: 709 hours
- Engine: Pwa PT6A114A
- Propeller: Mcauly 3GFR34C703
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Card
- Condition: Broken
- Location: Directional Gyro
- Component: Gyro, Cessna
- Component part number: C6610530101
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE CO-PILOT'S DIRECTIONAL GYRO WAS RECENTLY REPLACED WITH THE ABOVE MENTIONED OVERHAULED INSTRUMENT.  UPON COMPLAINT FROM PILOT, THE INSTRUMENT WAS HARD TO SET, A FUNCTIONAL TEST WAS COMPLETED.  IT WAS FOUND THAT PUSHING THE KNOB IN AND TURNING IT DID NOT ROTATE THE CARD WITH EASE.  FOUND THAT IT TOOK ABNORMALLY GREAT AMOUNT OF INWARD PRESSURE WHILE TURNING THE KNOB TO GET ANY MOVEMENT OF THE CARD ESPECIALLY IN THE CLOCKWISE ROTATION.  THE INSTRUMENT HAS ONLY 37.6 HOURS AND 34 CYCLES SINCE OVERHAUL.
